Tennessee, 2014

Flooding and Hail in Tennessee, August 20, 2014

August 20, 2014 · NWS OHX · 35 events in 11 counties and zones

The largest severe weather event to strike Middle Tennessee in the summer of 2014 affected the area during the afternoon hours on August 20. Scattered strong to severe thunderstorms produced numerous reports of wind damage and measured wind gusts up to 75 mph, as well as a few reports of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$212,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The largest severe weather event to strike Middle Tennessee in the summer of 2014 affected the area during the afternoon hours on August 20. Scattered strong to severe thunderstorms produced numerous reports of wind damage and measured wind gusts up to 75 mph, as well as a few reports of flash flooding. The ASOS at Clarksville Outlaw Field measured a wind gust of 75 mph, which is likely the strongest wind gust ever measured in Clarksville, although historical wind records are incomplete.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 20, 11:35 AM CST, 1 hour earlier.

Area forecast discussion, Aug 20, 11:35 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT WED AUG 20 2014

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...18Z TAF DISCUSSION.

VFR CONDITIONS AT ALL MIDDLE TENNESSEE TERMINALS THROUGH MOST OF
THIS PERIOD. CAN EXPECT SOME TS IN THE AREA OF KCSV THIS
AFTERNOON BUT SCATTERED ENOUGH TO PRECLUDE FROM PREVAILING. LOOK
FOR A COUPLE HOURS OF IFR AROUND SUNRISE AT KCSV AS VIS DROPS.
WINDS WILL BE LIGHT OUT OF THE SOUTHWEST.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, Aug 20, 4:00 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED AUG 20 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-211000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING HOT TEMPERATURES
AND HIGH HUMIDITY LEVELS TO MIDDLE TENNESSEE FROM THURSDAY
THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES WILL TOP OUT IN THE
100-105 RANGE EACH AFTERNOON.

55

In the hours before

Special weather statement, Aug 20, 8:03 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT WED AUG 20 2014

TNZ005-006-023>025-056>058-060-093>095-210000-
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-
MAURY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...ERIN...WAVERLY...
DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG...PULASKI
903 AM CDT WED AUG 20 2014

...AFTERNOON HEAT INDEX VALUES ACROSS WESTERN MIDDLE TENNESSEE TO
REACH 103 TO 105 DEGREES TODAY...

AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO DEVELOP
ACROSS THE MID STATE...TEMPERATURES WILL BE ON THE INCREASE. THE
COMBINATION OF HEAT AND HUMIDITY THAT IS IN PLACE WILL ALLOW HEAT
INDEX VALUES TO REACH THE 102 TO 105 DEGREE RANGE ACROSS WESTERN
PORTIONS OF MIDDLE TENNESSEE.

IF YOU MUST BE OUTDOORS...PEOPLE SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT YOURSELF FROM THE HEAT. SLOW DOWN...WEAR LIGHT COLORED CLOTHING
AND DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. CHECK
ON THE ELDERLY AND ABOVE ALL...DO NOT LEAVE SMALL CHILDREN
UNATTENDED INSIDE A VEHICLE FOR ANY LENGTH OF TIME.

THE HEAT IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT
WEEK.

21
Special weather statement, Aug 20, 10:25 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT WED AUG 20 2014

TNZ005>009-023>030-056>064-075-077-078-093>095-210000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
1125 AM CDT WED AUG 20 2014

......AFTERNOON HEAT INDEX VALUES ACROSS MUCH OF MIDDLE TENNESSEE
TO REACH 103 TO 105 DEGREES TODAY...

AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO DEVELOP
ACROSS THE MID STATE...TEMPERATURES WILL BE ON THE INCREASE. THE
COMBINATION OF HEAT AND HUMIDITY THAT IS IN PLACE WILL ALLOW HEAT
INDEX VALUES TO REACH THE 102 TO 105 DEGREE RANGE ACROSS MUCH OF
THE MIDDLE TENNESSEE AREA...WITH THE EXCEPTION OF THE CUMBERLAND
PLATEAU.

IF YOU MUST BE OUTDOORS...PEOPLE SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT YOURSELF FROM THE HEAT. SLOW DOWN...WEAR LIGHT COLORED CLOTHING
AND DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. CHECK
ON THE ELDERLY AND ABOVE ALL...DO NOT LEAVE SMALL CHILDREN
UNATTENDED INSIDE A VEHICLE FOR ANY LENGTH OF TIME.

THE HEAT IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT
WEEK.

21
Special weather statement, Aug 20, 12:25 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT WED AUG 20 2014

TNZ028>030-201900-
SMITH-TROUSDALE-WILSON-
125 PM CDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...TROUSDALE AND WILSON
COUNTIES...

AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE HARTSVILLE...DICKERSON CHAPEL
RECREATION AREA AND TUCKERS CROSSROADS.

WINDS 40 TO 50 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THIS STORM.

LAT...LON 3648 8619 3644 8617 3644 8612 3624 8597
      3614 8621 3631 8632 3631 8631 3636 8628
      3636 8627 3645 8627 3646 8623 3649 8623

27
Special weather statement, Aug 20, 12:31 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT WED AUG 20 2014

TNZ027-201900-
DAVIDSON-
131 PM CDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...

AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HERMITAGE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE OLD HICKORY...HERMITAGE AND PERCY
PRIEST LAKE.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3625 8663 3624 8659 3614 8656 3614 8652
      3611 8654 3610 8652 3606 8652 3606 8653
      3609 8655 3604 8656 3602 8660 3616 8676
      3629 8669

27

The radar

The Nashville radar (KOHX), 8 km away, was scanning. The volume nearest the first event began at 18:36 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 2 hail, 2 flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
August 20, 12:35 PM CST
Where
Davidson County, 0.44 mi ESE of Berryville to 0.58 mi WNW of Stone River
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.198, -86.623

Several trees were blown down along with some signs damaged in Hermitage at Old Hickory Blvd and Lebanon Road. Other trees and power lines were blown down on Andrew Jackson Parkway and Juarez Road, causing both roads to be closed.

Thunderstorm Wind, Wilson

When
August 20, 12:45 PM CST
Where
Wilson County, 0.45 mi NE of Taylorsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.275, -86.195

A tree was blown down blocking the roadway at Big Springs Road and Goshen Road.

Thunderstorm Wind, Wilson

When
August 20, 12:47 PM CST
Where
Wilson County, 2.29 mi WSW of Mt Juliet to 1.34 mi W of Mt Juliet
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.191, -86.559

Numerous trees and power lines were blown down on Page Drive, in the 1700 block of Old Lebanon Dirt Road with building debris in the roadways, and in the 1600 block of Chandler Road with the roadway closed.

Thunderstorm Wind, Wilson

When
August 20, 12:49 PM CST
Where
Wilson County, 1.99 mi W of Tuckers Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
36.203, -86.216

Multiple trees and power lines were blown down along Trousdale Ferry Road between Lebanon and Tuckers Crossroads.

Thunderstorm Wind, Wilson

When
August 20, 12:50 PM CST
Where
Wilson County, Mt Juliet
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
36.200, -86.520

A few trees and power lines were blown down across Mount Juliet.

Hail, Trousdale

When
August 20, 12:54 PM CST
Where
Trousdale County, 2.92 mi WNW of Providence
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.352, -86.194

Hail, Wilson

When
August 20, 1:00 PM CST
Where
Wilson County, 2.4 mi SSW of Hunters Pt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.267, -86.282

Thunderstorm Wind, Wilson

When
August 20, 1:00 PM CST
Where
Wilson County, 2.4 mi SSW of Hunters Pt
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.267, -86.282

A trained spotter reported a few trees and signs blown down 3 miles north of Lebanon.

Thunderstorm Wind, Smith

When
August 20, 1:18 PM CST
Where
Smith County, 2.04 mi SSE of Brush Creek
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.092, -86.020

A large downburst that struck the Alexandria area in northwest De Kalb County also blew down several trees and power lines in far southwestern Smith County south of Brush Creek.

Thunderstorm Wind, Dekalb

When
August 20, 1:19 PM CST
Where
Dekalb County, Alexandria
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.080, -86.030

A trained spotter estimated a wind gust of 60 mph in Alexandria.

Thunderstorm Wind, Dekalb

When
August 20, 1:20 PM CST
Where
Dekalb County, Alexandria
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
36.080, -86.030

A large downburst with winds estimated up to 75 mph struck the Alexandria area. Extensive roof damage was reported to buildings along east Main Street and to structures at the De Kalb County Fairgrounds. Numerous trees and power lines were also blown down.

Thunderstorm Wind, Dekalb

When
August 20, 1:25 PM CST
Where
Dekalb County, 2.28 mi WSW of Helton
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
36.063, -85.990

A house and barn both lost part of their roofs with a tree also falling onto the house on Lower Helton Road. Several other trees were blown down in the area.

Thunderstorm Wind, Dekalb

When
August 20, 1:35 PM CST
Where
Dekalb County, Smithville Muni Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.980, -85.800

Numerous trees and power lines were blown down all across De Kalb County including in Smithville.

Thunderstorm Wind, Cannon

When
August 20, 1:45 PM CST
Where
Cannon County, Woodbury
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
35.830, -86.080

Several homes received wind damage to siding and roofs and several trees were blown down around Woodbury.

Thunderstorm Wind, White

When
August 20, 1:57 PM CST
Where
White County, 1.09 mi S of Old Zion
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.954, -85.571

Multiple trees were blown down countywide including on Old Kentucky Road at Smithville Highway and on Blackburn Mountain Road.

Thunderstorm Wind, White

When
August 20, 2:05 PM CST
Where
White County, 1.72 mi N of Rockhouse
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.945, -85.421

Winds were estimated in excess of 60 mph on Blue Springs Road.

Thunderstorm Wind, Wilson

When
August 20, 2:12 PM CST
Where
Wilson County, 0.73 mi E of Gladeville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.121, -86.407

Wilson Count EMA estimated winds around 60 mph between Central Pike and Stewarts Ferry Pike.

Thunderstorm Wind, White

When
August 20, 2:15 PM CST
Where
White County, 2.27 mi NNE of River Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.851, -85.408

A tree was blown down on Blackburn Mountain Road.

Thunderstorm Wind, Wilson

When
August 20, 2:29 PM CST
Where
Wilson County, 0.86 mi WSW of Suggs Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.115, -86.514

A house at 688 Poplar Drive in Rural Hill was heavily damaged due to a fallen tree.

Lightning, Wilson

When
August 20, 2:30 PM CST
Where
Wilson County, 0.8 mi W of Suggs Creek
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.120, -86.514

A house was struck by lightning on Clark Drive in Rural Hill which caused a small fire and minor damage to an upstairs room.

Thunderstorm Wind, Wilson

When
August 20, 2:30 PM CST
Where
Wilson County, 0.78 mi SSE of Suggs Creek
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.109, -86.497

A barn at 846 Corinth Road in Rural Hill was blown down onto its side.

Thunderstorm Wind, Rutherford

When
August 20, 2:40 PM CST
Where
Rutherford County, 2.23 mi NE of J Percy Priest Res S
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
36.071, -86.470

Reports from local fire departments and trained spotters indicate major wind damage along Couchville Pike just west of the Wilson County line. Numerous trees and power lines were blown down with several trees falling onto and damaging 3 homes. A porch was also blown off a home at 6450 Couchville Pike. Winds were estimated from damage reports and radar at up to 75 mph.

Thunderstorm Wind, Rutherford

When
August 20, 2:45 PM CST
Where
Rutherford County, 1.47 mi NNE of J Percy Priest Res S
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
36.069, -86.489

The roof of a mobile home was blown off on Weakley Lane with multiple trees and power lines down in the area.

Thunderstorm Wind, Davidson

When
August 20, 2:50 PM CST
Where
Davidson County, Antioch
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.070, -86.670

A tree reportedly fell on a car in Antioch.

Thunderstorm Wind, Rutherford

When
August 20, 3:00 PM CST
Where
Rutherford County, 1.97 mi ENE of J Percy Priest Res S
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
36.057, -86.466

Multiple trees blown down across northern Rutherford County.

Thunderstorm Wind, Robertson

When
August 20, 3:10 PM CST
Where
Robertson County, 1.58 mi SSW of Barren Plain
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
36.580, -86.934

Trees were blown down crushing a car and porch of a home on Minnis Road.

Thunderstorm Wind, Montgomery

When
August 20, 3:21 PM CST
Where
Montgomery County, 0.5 mi ESE of Clarksville Arpt
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
36.617, -87.412

The ASOS at Clarksville Outlaw Field measured a wind gust of 71 mph.

Thunderstorm Wind, Montgomery

When
August 20, 3:23 PM CST
Where
Montgomery County, 0.5 mi ESE of Clarksville Arpt
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
36.617, -87.412

The ASOS at Clarksville Outlaw Field measured a wind gust of 75 mph. Although historical wind records are incomplete, this is likely the strongest wind gust ever measured in Clarksville.

Thunderstorm Wind, Robertson

When
August 20, 3:26 PM CST
Where
Robertson County, 2.29 mi ESE of Oakland
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.485, -86.793

Numerous trees were blown down along Highway 76 in eastern Robertson County including at Possum Trot Road.

Thunderstorm Wind, Montgomery

When
August 20, 3:40 PM CST
Where
Montgomery County, 0.9 mi NNE of Clarksville Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.632, -87.415

Trees and power lines were blown down across northern portions of Montgomery County.

Thunderstorm Wind, Montgomery

When
August 20, 3:44 PM CST
Where
Montgomery County, Clarksville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.530, -87.350

A tree was blown down in Clarksville.

Flood, Sumner

When
August 20, 4:00 PM CST to 5:00 PM CST
Where
Sumner County, 1.32 mi SSW of Clearview to 1.29 mi WSW of Johnsons Xrds
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.532, -86.608

Flooding resulted in water covering portions of Maxwell Branch Road.

Flood, Wilson

When
August 20, 4:00 PM CST to 5:00 PM CST
Where
Wilson County, 0.47 mi WNW of Bairds Mills to 0.18 mi WNW of Hurricane
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.102, -86.338

Areas along Highway 231 near Cedar Forest Road were flooded several feet deep in spots. No roads or homes were reportedly flooded.

Thunderstorm Wind, Robertson

When
August 20, 4:10 PM CST
Where
Robertson County, Stroudsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.480, -87.120

Two large oak trees were blown down on Stroudsville Road near the Montgomery County line.

Thunderstorm Wind, Robertson

When
August 20, 4:13 PM CST
Where
Robertson County, 0.26 mi NW of Greenbrier
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.432, -86.804

A tree was blown down onto a car on Church Street in Greenbrier.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534106, 534141, 534143, 534144, 534146, 534148, 534149, 534151, 534160, 534152, 534157, 534158, 534159, 534206, 534208, 534207, 534209, 534210, 534211, 534217, 534222, 534249, 534284, 534288, 534302, 534304, 534319, 534332, 534321, 534342, 534343, 534346, 534348, 534344, 534345.